Heavy Rain, Gibson
- When
- September 26, 6:30 AM CST to 7:30 AM CST
- Where
- Gibson County, Princeton
- Reported by
- Public
- Coordinates
- 38.350, -87.570
Street flooding was reported. Estimated rainfall rates were between one and two inches per hour.
An upper level trough and surface cold front approached the region, touching off showers and thunderstorms. Many of these thunderstorms moved slowly or almost not at all.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An upper level trough and surface cold front approached the region, touching off showers and thunderstorms. Many of these thunderstorms moved slowly or almost not at all. This produced isolated minor flooding problems.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 26, 1:50 AM CST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 250 AM CDT WED SEP 26 2007 .DISCUSSION... CURRENT RADAR IMAGES INDICATE SCATTERED SHOWERS DEVELOPING OVER A GOOD PORTION OF WESTERN KY AND SOUTHWEST IN. THE SHOWERS ARE OUT AHEAD OF A COLD FRONT DRAPED JUST WEST OF THE FORECAST AREA...AND AHEAD OF A H50 SHEAR AXIS MOVING EAST INTO SE MO AND SRN IL. THIS H50 SHORT WAVE IS EVIDENT OF THE LATEST RUC AND 00Z GFS MODEL RUNS. 00Z GFS BLOWS UP A FAIRLY EXTENSIVE AREA OF PRECIP AHEAD OF THESE LOW/MID LVL FEATURES BEFORE SUNRISE IN THE GENERAL AREA WHERE THE ACTIVITY IS CURRENTLY FORMING...WHILE THE 00Z NAM IS WELL TO THE SOUTH WITH ITS CONVECTION THROUGH 12Z THIS MORNING. THUS...WILL BE FOLLOWING CLOSER TO THE THE 00Z GFS IN THE SHORT TERM AS FAR AS PRECIP LOCATION/AMOUNTS ARE CONCERNED. TODAY AND TONIGHT WILL BRING NUMEROUS SHOWERS AND SCATTERED STORMS AS THE COLD FRONT MOVES VERY SLOWLY ACROSS THE PAH FA. AFOREMENTIONED SHORT WAVE/SHEAR AXIS WILL MOVE ACROSS THE REGION THIS MORNING...WITH ANOTHER SHORT WAVE MOVING IN ON ITS HEELS THIS EVENING. BELIEVE GREATEST RAINFALL AMOUNTS WILL FALL OVER THE SOUTHEAST HALF OF THE REGION...OUT AHEAD OF THE COLD FRONT WHERE INSTABILITY...MOISTURE AND H50 ENERGY WILL BE BETTER FOCUSED...ESP TONIGHT. PRECIP WILL BEGIN TO SLOWLY TAPER OFF FROM NORTHWEST TO SOUTHEAST LATER TONIGHT...BUT COULD BE AFTER SUNRISE THURSDAY BEFORE ALL PRECIP EXITS OUR SOUTHEAST COUNTIES EAST OF THE LAKES REGION IN KY. THINKING IS THAT LOCATIONS ALONG AND SOUTHEAST OF THE OHIO RIVER WILL SEE AROUND AN INCH OR SO OF RAIN THROUGH TONIGHT...WITH LESSER AMOUNTS FURTHER NORTHWEST. BEHIND THE COLD FRONT...HIGH PRESSURE WILL BUILD RAPIDLY INTO THE MISSISSIPPI VALLEY...PROVIDING DRY AND COOLER CONDITIONS RIGHT THROUGH THE WEEKEND. SOME LOCATIONS WILL LIKELY FALL INTO THE UPPER 40S FRI/SAT MORNINGS. LATE IN THE WEEKEND...GFS STILL SHOWS A DISSIPATING COLD FRONT APPROACHING FROM THE NORTHWEST. MOISTURE IS QUITE LIMITED WITH THIS FEATURE AND RIGHT NOW DO NOT EXPECT ANYTHING MORE THAN A FEW CLOUDS. WILL MAKE LITTLE CHANGE TO THE EXTENDED FORECAST...WITH GENERALLY RAINFREE CONDITIONS AND SEASONAL TEMPS EXPECTED TO CONTINUE. MET/MAV MOS TEMPS WITHIN A DEGREE OR TWO OF EACH OTHER AND LOOK REASONABLE IN THE NEAR TERM. && AVIATION... SURFACE COLD FRONT WAS JUST THROUGH KSTL AT 08Z...AND MOVING SLOWLY SOUTHEAST. AREAS OF LOW STRATUS DEVELOPED JUST AHEAD OF THE COLD FRONT EARLY THIS MORNING. THIS STRATUS DECK WILL GRADUALLY INCREASE THROUGH AROUND SUNRISE. A GRADUAL IMPROVEMENT IN CIGS IS EXPECTED BY LATE MORNING. THIS WILL BE FOLLOWED BY INCREASINGLY NUMEROUS SHOWERS AND STORMS BY 18Z ASSOCIATED WITH DAYTIME HEATING AND THE ARRIVAL OF THE COLD FRONT. ANY PRECIPITATION THIS MORNING SHOULD BE RELATIVELY INSIGNIFICANT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...MEFFERT AVIATION...YORK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 448 AM CDT WED SEP 26 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 448 AM CDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ALONG AND IN ADVANCE OF A SLOW MOVING COLD FRONT. ALTHOUGH SEVERE STORMS ARE NOT ANTICIPATED...THE COMBINATION OF A VERY MOIST ATMOSPHERE AND THE REGENERATION OF SHOWERS AND STORMS ALONG THE SLOW MOVING FRONT MAY LEAD TO LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...ANY REPORTS OF FLOODING SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Street flooding was reported. Estimated rainfall rates were between one and two inches per hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54031.